Alert archive / Georgia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 64, NWS Tallahassee, FL

June 8, 2018Grady County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 8, 2018, 5:54 PM EDT for Grady County, Georgia. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2018, 5:54 PM EDT (21:54 UTC)
Expired
Jun 8, 2018, 6:30 PM EDT
In force
36 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Grady County, GA

The radar

The Tallahassee radar (KTLH), 56 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 5:55 PM EDTTSTM WND DMGCairo, GABROKEN POWER POLES REPORTED IN GRADY COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2018-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 730 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2018-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
730 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1053 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

581 
WUUS52 KTAE 082154
SVRTAE
GAC131-082230-
/O.NEW.KTAE.SV.W.0064.180608T2154Z-180608T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
554 PM EDT FRI JUN 8 2018

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Central Grady County in southwestern Georgia...

* Until 630 PM EDT.

* At 553 PM EDT, a severe thunderstorm was located over Cairo, moving
  west at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Cairo, Whigham, Reno, Grady Co A/p, Princes Still and Pine Park. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3095 8412 3085 8410 3075 8429 3092 8436
TIME...MOT...LOC 2153Z 079DEG 15KT 3086 8418 

HAIL...1.00IN
WIND...60MPH
 
$$

04-MCD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:44 PM EDT, 3 hours 10 minutes earlier.

Area forecast discussion, Jun 8, 2:44 PM EDT, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
244 PM EDT Fri Jun 8 2018

.NEAR TERM [Through Tonight]...

Shower and thunderstorm activity that is currently on-going across
the Florida Panhandle and Big Bend will dwindle with the loss of
daytime heating this evening. An isolated shower or two may linger
for a few hours after sunset given the weak forcing provided by a
stagnant upper level low centered over the far northeast Gulf of
Mexico. Otherwise, partly to mostly cloudy skies are expected
overnight with lows generally around 70 degrees.

.SHORT TERM [Saturday Through Sunday Night]...

An upper low positioned over north Florida Saturday will meander in
the weakness between the Bermuda ridge and the ridge centered
over Mexico. Deep layer moisture will remain in place with PW's
ranging from 1.7" and 2.0". This combined with daytime heating and
sea breeze interaction will lead to seasonal to above seasonal
chances for scattered showers and thunderstorms. Highs will mainly
range from the mid 80s to lower 90s, with lows from the upper 60s
to lower 70s.

.LONG TERM [Monday Through Friday]...

The upper level trough will remain over the region going into the
long term, maintaining the same generally unsettled sea breeze
pattern. Rain chances will be highest during the day throughout
the period, though slightly lower on Wednesday due to a brief
drying of the mid-levels. High temperatures will stay in the mid-
upper 80s, while low temperatures will be in the low-mid 70s.

&&

.AVIATION [Through 18Z Saturday]...

TSRA has developed along the FL panhandle and big bend coasts and
continues to move inland. TLH, ECP and VLD have the highest
likelihood of being affected this afternoon. Brief reductions in
CIGs, along with gusty winds will be possible under any TSRA
activity. Otherwise, VFR conditions and easterly to southeasterly
winds AOB 10kts will prevail through the period.

&&

.MARINE...

Light winds and low seas will prevail through the next several days
across coastal waters.

&&

.FIRE WEATHER...

Hazardous fire weather conditions are not expected over the
next several days.

&&

.HYDROLOGY...

A few river gauges across our area are currently continuing to
fall through action stage, and all gages are likely to be below
action stage by this weekend. Scattered showers and thunderstorms
will produce brief, isolated areas of heavy rain each day across
our area, but this is not expected to result in any river flooding.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   68  92  70  91  72 /  20  50  30  50  30
Panama City   72  87  74  87  76 /  10  40  20  40  30
Dothan        70  92  71  91  72 /  10  50  30  50  30
Albany        70  92  70  91  72 /  10  50  30  50  40
Valdosta      68  92  69  91  71 /  30  50  30  50  30
Cross City    68  89  70  88  72 /  20  40  20  40  30
Apalachicola  72  87  73  86  76 /  20  40  20  40  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Pullin
SHORT TERM...Barry
LONG TERM...Barry/Skeen
AVIATION...Pullin
MARINE...Barry
FIRE WEATHER...McD
HYDROLOGY...Harrigan

In the hours before

Special weather statement, Jun 8, 3:02 PM EDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
202 PM CDT FRI JUN 8 2018

FLZ008-108-081930-
Central Walton FL-South Walton FL-
202 PM CDT FRI JUN 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WALTON COUNTY UNTIL
230 PM CDT...

At 202 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Eglin Air Force Base, or 14 miles south of De
Funiak Springs. This storm was nearly stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Eglin Air Force Base, Freeport and Rock Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3061 8619 3060 8597 3043 8598 3041 8599
      3042 8613 3042 8614 3043 8612 3043 8615
      3045 8616 3046 8616 3047 8614 3048 8614
      3047 8615 3046 8619
TIME...MOT...LOC 1902Z 101DEG 2KT 3053 8609

30-PULLIN
Special weather statement, Jun 8, 3:28 PM EDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
328 PM EDT FRI JUN 8 2018

FLZ008-010-012-112-082000-
Coastal Bay FL-Central Walton FL-Inland Bay FL-Washington FL-
328 PM EDT FRI JUN 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY...SOUTHEASTERN
WALTON AND SOUTHWESTERN WASHINGTON COUNTIES UNTIL 400 PM EDT/300 PM
CDT/...

At 327 PM EDT/227 PM CDT/, Doppler radar was tracking a strong
thunderstorm 13 miles north of Panama City Beach. This storm was
nearly stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Ebro, Red Head, Laird, Pine Log and Seminole Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3045 8594 3044 8592 3044 8590 3047 8589
      3047 8588 3049 8586 3050 8587 3052 8585
      3042 8568 3028 8591 3040 8600
TIME...MOT...LOC 1927Z 309DEG 1KT 3040 8588

30-PULLIN
Special weather statement, Jun 8, 4:42 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
442 PM EDT FRI JUN 8 2018

FLZ011-GAZ155>157-082130-
Jackson FL-Decatur GA-Seminole GA-Grady GA-
442 PM EDT FRI JUN 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JACKSON...CENTRAL
DECATUR...WEST CENTRAL GRADY AND EASTERN SEMINOLE COUNTIES UNTIL 530
PM EDT/430 PM CDT/...

At 441 PM EDT/341 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Bainbridge, movement nearly stationary.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Bainbridge, West Bainbridge, Attapulgus, Climax, Brinson, Desser,
Hanover, Reynoldsville, Fowlstown, Cyrene, Fairchild and Faceville.

LAT...LON 3094 8456 3095 8433 3087 8434 3075 8441
      3075 8466 3083 8494 3085 8494 3085 8493
      3086 8494 3088 8494 3100 8482
TIME...MOT...LOC 2041Z 240DEG 49KT 3085 8458

04-MCD
Special weather statement, Jun 8, 4:53 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
453 PM EDT FRI JUN 8 2018

FLZ018-019-082130-
Inland Jefferson FL-Madison FL-
453 PM EDT FRI JUN 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON AND
NORTHWESTERN MADISON COUNTIES UNTIL 530 PM EDT...

At 452 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Quitman, moving west at 10 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lovett and Ashville.

LAT...LON 3051 8367 3065 8371 3065 8355 3059 8348
TIME...MOT...LOC 2052Z 132DEG 11KT 3061 8359

04-MCD
Special weather statement, Jun 8, 5:44 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
544 PM EDT FRI JUN 8 2018

GAZ157-082215-
Grady GA-
544 PM EDT FRI JUN 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRADY COUNTY UNTIL 615 PM
EDT...

At 543 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cairo, moving west at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Cairo, Whigham, Grady Co A/p, Princes Still and Pine Park.

LAT...LON 3094 8410 3093 8409 3089 8408 3088 8408
      3087 8407 3085 8408 3078 8427 3091 8433
      3097 8412
TIME...MOT...LOC 2143Z 079DEG 15KT 3089 8418

04-MCD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 4:42 PM EDTSpecial Weather StatementTAEDecatur, Seminole48 min
Jun 8, 5:44 PM EDTSpecial Weather StatementTAEGrady31 min
Jun 8, 6:20 PM EDTSpecial Weather StatementTAEGrady25 min
Jun 8, 6:42 PM EDTSevere Thunderstorm WarningTAEGrady33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.